Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds change?
Jun 15, 2013

Dear Benjamin,

I discovered that i have hiv last month and i did the VL and CD4 exam and it came back like this: CD4 330 and Vl 180.000.

Since then i decided to start taking meds, because the new guidelines advise that is better to start meds with CD4 around 500. Anyway, im from Brazil and here the treatment for people living with HIV is totally free, and i also believe that my doctor is quite good. Anyhow, i started taking combivir(2/day) and efarirez(1/day). I had no side effects so far (around 1 month in meds). But i been reading about meds and all and i read that people who start hiv therapy with combivir has a higher chance of developing lipoatropy. Im eating very well and going to the gym almost everyday. Also taking multi-vitamins once a day. Being 26 years old, im particually worried about the side effect of lipoatropy. Do you believe that would be wiser to change my hiv regime to other meds that have lesser chance of developing lipoatropy? Or should i stay in these meds until any sign of lipoatropy appear? (then i would begin a new regiment)

Also what is the average years that the signs of people in combivir start to develop lipoatropy?

I take all my meds in time, im just worried about drug resistence if i change my meds now.

Thank you very much

Sorry for my poor english. Hope hear from you soon. Take care. :)

Response from Dr. Pierone

Hello and thanks for posting. Dr. Young referred your question to my forum on facial wasting because it relates to this topic.

Combivir contains AZT and this medication is associated with a greater risk of lipoatrophy. If you can get Truvada (tenofovir +emtricitabine) instead of Combivir you will have less risk of developing lipoatrophy.

I hope this information helps and best of luck!



Previous
Switching back to Isentress-Viread and Emitriva from Stribild
Next
KIDNEY TOXICITY?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement